Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 23, 2015, 9:18 AM CDT for 9 counties in Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 9:18 AM CDT (14:18 UTC)
- Expired
- May 23, 2015, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Hutchinson County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:45 AM CDT | FLASH FLOOD | Lefors, TX | FLOODING ON THUT CREEK WAS MAKING PARTS OF 1ST AND 2ND STREETS IMPASSABLE AS WELL AS COUNTY RD 17. WATER WAS CLOSE TO REACHING HWY 273. |
| May 23, 11:20 AM CDT | FLASH FLOOD | 8 E Pampa, TX | WATER FLOWING ACROSS HIGHWAY 60 AT HOOVER CUTOFF. SIGNS POSTED BY TXDOT |
| May 23, 12:00 PM CDT | FLASH FLOOD | 1 E Wheeler, TX | TX 152 BETWEEN CR16 AND CR17 FLOODED 6-12 INCHES DEEP |
| May 23, 12:00 PM CDT | FLASH FLOOD | Panhandle, TX | NUMEROUS ROADS FLOODED AROUND PANHANDLE 6-12 INCHES DEEP. ONLY HIGH PROFILE VEHICLES CAN PASS. THESE INCLUDE TX207 JUST SOUTH OF PANHANDLE AND 293 IN NORTHWEST PANHANDLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
879 WGUS54 KAMA 231418 FFWAMA TXC011-065-087-129-179-211-233-393-483-231730- /O.NEW.KAMA.FF.W.0004.150523T1418Z-150523T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 918 AM CDT SAT MAY 23 2015 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CARSON COUNTY IN THE PANHANDLE OF TEXAS... GRAY COUNTY IN THE PANHANDLE OF TEXAS... NORTHERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... NORTHERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS... NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS... SOUTHERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS... SOUTHERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS... SOUTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS... WHEELER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1230 PM CDT * AT 917 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL. DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CLAUDE... SHAMROCK... PAMPA... PANHANDLE... BORGER... MIAMI... HOWARDWICK... GREENBELT LAKE... SAMNORWOOD... LUTIE... DOZIER... WASHBURN... GOODNIGHT... WHEELER... TWITTY... NEW MOBEETIE... LELA... KELLERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 3496 10000 3499 10162 3589 10162 3587 10000 $$ CE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:57 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 23, 6:57 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
657 AM CDT SAT MAY 23 2015
.AVIATION...
12Z TAFS...CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
EAST/NORTHEAST ACROSS THE PANHANDLES EARLY THIS MORNING...WITH MVFR
TO IFR CONDITIONS POSSIBLE IN THE PRECIPITATION. AFTER THE RAIN
ENDS...MAY SEE A PERIOD OF MVFR CIGS THIS MORNING BUT CONDITIONS ARE
EXPECTED TO EVENTUALLY IMPROVE TO VFR THIS AFTERNOON. THUNDERSTORMS
MAY REDEVELOP LATER THIS AFTERNOON...BUT BETTER CHANCES APPEAR TO BE
EAST OF THE TERMINALS SO WILL OMIT MENTION FROM TAFS FOR NOW.
KB
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT SAT MAY 23 2015/
DISCUSSION...
THUNDERSTORM CHANCES THROUGH THE HOLIDAY WEEKEND CONTINUE TO CAPTURE
THE PRIMARY FOCUS OF THIS FORECAST. MOST WIDESPREAD THUNDERSTORM
ACTIVITY AND GREATEST THREAT FOR HEAVY RAIN/FLOODING IS EXPECTED
TODAY.
CONVECTION CONTINUES TO DEVELOP ACROSS EASTERN NM EARLY THIS
MORNING...AND HAS RECENTLY BEGUN TO EXPAND INTO FAR WEST
TX...INCLUDING THE WESTERN TX PANHANDLE. THIS AS LARGE SCALE FORCING
FOR ASCENT CONTINUES TO INCREASE AHEAD OF A CLOSED UPPER LOW CHURNING
ALONG THE UT/AZ BORDER AND AN EJECTING SHORTWAVE TROUGH. A
SOUTH/SOUTHEASTERLY LLJ HAS STRENGTHENED TO 40-50 KTS IN RESPONSE TO
HEIGHT FALLS AHEAD OF THE UPPER LOW. GREATEST CONVECTIVE DEVELOPMENT
THIS FAR HAS BEEN IN A CORRIDOR ACROSS EAST CENTRAL NM WHERE LOW-
LEVEL MASS/MOISTURE CONVERGENCE HAS BEEN MAXIMIZED NEAR THE TERMINUS
OF THE LLJ.
THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE THIS MORNING AND
MARCH EAST ACROSS THE PANHANDLES. THE LLJ WILL GRADUALLY VEER TO MORE
SOUTHERLY...CONTINUING TO PUMP LOW-LEVEL MOISTURE NORTHWARD ACROSS
THE PANHANDLES AHEAD OF THE INCREASING DYNAMIC LIFT. GIVEN THE
DEGREE OF FORCING AND ABUNDANCE OF MOISTURE TO WORK WITH...STORMS
WILL LIKELY CONTINUE TO GROW UPSCALE INTO AN MCS AS THEY WORK ACROSS
THE AREA THIS MORNING. PWATS WILL INCREASE TO OVER AN INCH THIS
VIA STRONG LOW-LEVEL MOISTURE ADVECTION...AND HEAVY RAIN IS STILL
EXPECTED AS THE CONVECTION TRANSLATES ACROSS THE AREA. IN FACT SOME
OF THE STORMS OVER EAST CENTRAL NM HAVE ALREADY DUMPED OVER 2 INCHES
OF RAIN SINCE MIDNIGHT. THE FLASH FLOOD WATCH LOOKS ON TRACK AND WILL
NOT MAKE ANY CHANGES TO IT ATTM...ALTHOUGH WESTERN PORTIONS WILL
LIKELY BE ABLE TO BE CANCELLED EARLY. SOME SEVERE THREAT WILL ALSO
EXIST WITH THESE STORMS. MUCAPES ARE CURRENTLY IN THE 500-1000 J/KG
RANGE ACROSS THE SOUTHERN TX PANHANDLE...AND ELEVATED INSTABILITY IS
EXPECTED TO STEADILY INCREASE FROM SOUTH TO NORTH REACHING AROUND OR
SLIGHTLY OVER 1000 J/KG. EFFECTIVE BULK SHEAR IS MORE THAN SUFFICIENT
FOR STORM ORGANIZATION /40-50 KTS/...BUT THE SOMEWHAT LIMITED
INSTABILITY AND TENDENCY FOR CONVECTION TO GROW UPSCALE SHOULD
PRECLUDE WIDESPREAD SEVERE STORMS THIS MORNING. EXPECT HAIL AND
STRONG WINDS TO BE THE PRIMARY THREATS.
THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THIS MORNING AS
THE MCS PROPAGATES EASTWARD. THEN WE/LL HAVE TO SEE HOW WELL THE
ATMOSPHERE RECOVERS THIS AFTERNOON FROM THE MORNING CONVECTIVE
OVERTURNING. SOME DRIER AIR WILL TRY TO ADVECT INTO THE FAR WESTERN
PANHANDLES THIS AFTERNOON AS SURFACE LOW PRESSURE DEEPENS OVER
SOUTHEAST CO. HOWEVER...AMPLE LOW-LEVEL MOISTURE WILL REMAIN IN
PLACE ACROSS THE REST OF THE CWA...SO IF WE SEE ENOUGH BREAKS IN THE
CLOUDS THIS AFTERNOON AND MID-LEVEL LAPSE RATES ARE NOT OVERLY
WEAKENED...MODEST INSTABILITY MAY DEVELOP THIS AFTERNOON. WIND SHEAR
WILL REMAIN STRONG...SO SOME STORMS COULD BE SEVERE DEPENDING ON THE
DEGREE OF INSTABILITY. MOST OF THE THUNDERSTORM ACTIVITY SHOULD MOVE
EAST OF THE AREA BY MIDNIGHT TONIGHT.
ON SUNDAY...STORM COVERAGE SHOULD BE MORE LIMITED WITH THE BETTER
CHANCES FOCUSED ACROSS THE CENTRAL AND EASTERN PANHANDLES AS DRIER
AIR WORKS INTO THE WESTERN PANHANDLES AS THE UPPER LOW LIFTS
NORTHEAST ACROSS THE CENTRAL ROCKIES. FORCING WILL BE WEAKER AND
SHEAR LOOKS TO BE WEAKER AS WELL...BUT PLENTY OF INSTABILITY STILL
ACROSS THE EASTERN HALF OF THE AREA FOR SOME SEVERE RISK. HEADING
INTO MEMORIAL DAY...A WEAKER SHORTWAVE PIVOTING AROUND THE PARENT
UPPER TROUGH COULD KICK OFF SOME ISOLATED/SCATTERED STORMS. SHEAR
WILL BE WEAKER BY THEN...BUT INSTABILITY STILL DECENT FOR SOME
STRONG/POSSIBLY SEVERE CONVECTION.
CHANCES FOR MORE ORGANIZED/WIDESPREAD CONVECTION WILL DECREASE EARLY
NEXT WEEK...BUT THEN PICK RIGHT BACK UP BY MID TO LATE WEEK AS THE
NEXT UPPER TROUGH APPROACHES.
KB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
GRAY...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BEAVER.
&&
14/08Hazardous weather outlook, May 23, 3:40 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 340 AM CDT SAT MAY 23 2015 OKZ001>003-TXZ001>020-232100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 340 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE PANHANDLES THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ROUGHLY THE SOUTHEAST HALF OF THE COMBINED PANHANDLES THROUGH LATE THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE THIS MORNING...WITH LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS AROUND 60 MPH THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING...WHICH COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAIN WILL REMAIN POSSIBLE WITH THESE STORMS AS WELL...WHICH COULD LEAD TO ADDITIONAL FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INTERMITTENT THUNDERSTORM CHANCES WILL CONTINUE ACROSS AT LEAST PORTIONS OF THE PANHANDLES THROUGH FRIDAY. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. KB
In the hours before
Special weather statement, May 23, 6:59 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 AM CDT SAT MAY 23 2015
TXZ004-005-009-010-014-015-019-020-231245-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-HEMPHILL TX-LIPSCOMB TX-OCHILTREE
TX-ROBERTS TX-WHEELER TX-
659 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
WHEELER...EASTERN ROBERTS...SOUTHERN OCHILTREE...LIPSCOMB...
HEMPHILL...GRAY AND NORTHERN DONLEY COUNTIES UNTIL 745 AM CDT...
AT 659 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF WOLF
CREEK PARK TO 6 MILES SOUTHEAST OF MIAMI TO 4 MILES SOUTHWEST OF
ALANREED...MOVING EAST AT 40 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... CANADIAN... MIAMI...
LIPSCOMB... SAMNORWOOD... LUTIE...
DOZIER... WHEELER... TWITTY...
NEW MOBEETIE... LELA... KELLERVILLE...
BRISCOE... ALLISON... MCLEAN...
LEFORS... LAKE MCCLELLAN... ALANREED...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3498 10020 3507 10098 3563 10086 3633 10097
3644 10022 3572 9999 3550 9999
TIME...MOT...LOC 1159Z 273DEG 34KT 3624 10078 3563 10053
3518 10078
14Local storm report, May 23, 7:29 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
729 AM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM FLASH FLOOD AMARILLO 35.20N 101.82W
05/23/2015 POTTER TX EMERGENCY MNGR
CLOSURE OF 45TH AVENUE AND WESTERN...AND 45TH AVENUE
AND RIDGECREST DUE TO HIGH WATER
&&
EVENT NUMBER AMA1500451
KBLocal storm report, May 23, 7:30 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 AM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
05/23/2015 M71 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1500453
KBLocal storm report, May 23, 7:31 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
731 AM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM TSTM WND GST 2 S AMARILLO 35.17N 101.82W
05/23/2015 M64 MPH RANDALL TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1500454
KBSpecial weather statement, May 23, 7:46 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 746 AM CDT SAT MAY 23 2015 TXZ010-015-231330- HEMPHILL TX-WHEELER TX- 746 AM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHEELER AND SOUTHEASTERN HEMPHILL COUNTIES UNTIL 830 AM CDT... AT 746 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CANADIAN TO 3 MILES WEST OF TWITTY...MOVING EAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WHEELER... TWITTY... BRISCOE... ALLISON... LAKE MARVIN... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3523 10037 3591 10037 3595 9999 3519 10000 TIME...MOT...LOC 1246Z 277DEG 22KT 3581 10026 3531 10026 14
Special weather statement, May 23, 8:36 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
836 AM CDT SAT MAY 23 2015
TXZ005-010-015-019-020-231415-
COLLINGSWORTH TX-DONLEY TX-HEMPHILL TX-LIPSCOMB TX-WHEELER TX-
836 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR COLLINGSWORTH...WHEELER...
SOUTHEASTERN LIPSCOMB...EASTERN HEMPHILL AND EASTERN DONLEY COUNTIES
UNTIL 915 AM CDT...
AT 833 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
HIGGINS TO 3 MILES SOUTH OF ALLISON TO 7 MILES EAST OF HEDLEY...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON... SHAMROCK... LIPSCOMB...
SAMNORWOOD... QUAIL... LUTIE...
DOZIER... WHEELER... TWITTY...
LELA... BRISCOE... ALLISON...
LAKE MARVIN... GLAZIER... HIGGINS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3480 10067 3555 10031 3626 10028 3626 9999
3480 9999
TIME...MOT...LOC 1335Z 270DEG 43KT 3615 10009 3557 10006
3488 10051
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:28 AM CDT | Special Weather Statement | AMA | Oldham | 47 min |
| May 23, 3:05 AM CDT | Special Weather Statement | AMA | Hartley | 25 min |
| May 23, 3:14 AM CDT | Special Weather Statement | AMA | Oldham | 16 min |
| May 23, 3:20 AM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 3 hr |
| May 23, 3:29 AM CDT | Special Weather Statement | AMA | Hartley | 46 min |
| May 23, 3:41 AM CDT | Special Weather Statement | AMA | Deaf Smith | 34 min |
| May 23, 4:05 AM CDT | Special Weather Statement | AMA | Dallam | 40 min |
| May 23, 4:10 AM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 50 min |
| May 23, 4:20 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Hartley, Oldham | 2 hr |
| May 23, 4:43 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 32 min |
| May 23, 4:51 AM CDT | Special Weather Statement | AMA | Moore | 24 min |
| May 23, 4:59 AM CDT | Special Weather Statement | AMA | Carson, Potter, Randall | 46 min |
| May 23, 5:09 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 51 min |
| May 23, 5:18 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Moore, Oldham, Potter, Randall | 3 hr |
| May 23, 5:29 AM CDT | Special Weather Statement | AMA | Hansford, Hutchinson | 31 min |
| May 23, 5:43 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 47 min |
| May 23, 5:57 AM CDT | Special Weather Statement | AMA | Carson | 33 min |
| May 23, 6:04 AM CDT | Special Weather Statement | AMA | Hutchinson | 26 min |
| May 23, 6:21 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| May 23, 6:28 AM CDT | Special Weather Statement | AMA | Gray, Ochiltree, Roberts | 47 min |
| May 23, 6:30 AM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| May 23, 6:43 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 4 hr |
| May 23, 6:49 AM CDT | Flash Flood Warning | AMA | Deaf Smith | 5 hr |
| May 23, 6:59 AM CDT | Special Weather Statement | AMA | Gray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler | 46 min |
| May 23, 7:01 AM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hutchinson, Roberts | 4 hr |
| May 23, 7:46 AM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 44 min |
| May 23, 8:26 AM CDT | Areal Flood Advisory | AMA | Moore, Potter, Randall | 3 hr |
| May 23, 8:36 AM CDT | Special Weather Statement | AMA | Collingsworth, Hemphill, Wheeler | 39 min |
| May 23, 8:52 AM CDT | Areal Flood Advisory | AMA | Hansford, Ochiltree, Sherman | 3 hr |
| May 23, 9:28 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 47 min |
| May 23, 10:55 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 23, 11:01 AM CDT | Special Weather Statement | AMA | Armstrong, Carson | 44 min |
| May 23, 11:37 AM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 23, 12:15 PM CDT | River Flood Warning | AMA | Wheeler | 21 hr |
| May 23, 12:23 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 3 hr |
| May 23, 12:37 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| May 23, 1:35 PM CDT | River Flood Warning | AMA | Collingsworth | 17 hr |
| May 23, 2:53 PM CDT | Special Weather Statement | AMA | Randall | 22 min |
| May 23, 3:05 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| May 23, 3:12 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 31 min |
| May 23, 5:24 PM CDT | Areal Flood Advisory | AMA | Armstrong | 4 hr |
| May 23, 5:32 PM CDT | Special Weather Statement | AMA | Armstrong | 28 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.